Hi my soon to be 4 year old son had PE tubes placed in Oct. 2009, he has been infection free until this 3 days ago. I took him to his ENT who determined he had pus around the left ear tube, and gave me ciprodex to treat it with. This treatment was agonizing for my son, he screamed in pain, and cried at the anticipation of having to have more drops put in. But I followed the doctors orders. Now he has spiked a fever of 101.5, and is still complaining of ear pain, even the left side of his face hurts to touch it. Should he be getting worse before he gets better, or should I worry that the infection is getting worse?
He shouldn't be getting THAT worse. As far as the drops go, some kids simply don't like them (for no particular reason). Others will do better with an ophthalmic preparation that your doctor can prescribe.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.